Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Having terrible aches on hands, ankles and knees. Stomach feels soar. Help?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1828 Questions
Hi, I started Friday late afternoon with terrible aches all over, hands,ankles ,knees, all joints; started a fever then 101.8 on fri night. sat fever still 101. 5, aches were gone, but diarrhea started, sunday week temp, dropped to 99.7, still diarrhea, at first was like water, now little better like a 10: 40 oil, stomach is soar below belly button on both sides,was no appiatight, now little better, on Monday,tues, morning still little soar and still diarrhea kinda yellosh color, would this be a bad case of stomach flue and will get better in few days or is there something else going on, and what things to consider, thanks for your help.
Posted Sun, 20 Oct 2013 in Digestion and Bowels
Answered by Dr. Hari Charan Perigela 34 minutes later
Brief Answer:
It is infection of the gut.

Detailed Answer:

Thanks for posting in XXXXXXX

It is infection of the gut. It has acquired due to ingestion of contaminated food or water.

Body pains are due to loss of fluid and electrolytes. For this you should take adequate fluids. I suggest that you take electral XXXXXXX dissolve it in 1 liter of pure drinking water and take it after every bout of diarhea. Alternatively you can take gatorade or ORS-L, that is readymade mixture.

For severe diarhea, I prescribe antibiotics Rifaximine, Metronidazole tablets ;Pre and probiotic capsules; Oral rehydration solution sachets to my patients with similar complaints.

If the BP is low and the patient is very weak, I advice hospitalization.

Nothing to worry.

It will come down.

Wish you speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor